Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2014, 8:27 PM CDT for Barron County, Dunn County, Wisconsin. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 8:27 PM CDT (01:27 UTC)
- Expired
- Sep 3, 2014, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barron County, WI, Dunn County, WI
The radar
The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:35 PM CDT | TSTM WND DMG | Cumberland, WI | TREE DOWN. |
| Sep 3, 8:50 PM CDT | TSTM WND DMG | Barron, WI | LARGE TREES UPROOTED |
| Sep 3, 8:59 PM CDT | TSTM WND DMG | 1 N Cameron, WI | 8-10IN TREE BRANCH DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2049 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KMPX 040127
SVRMPX
WIC005-033-040230-
/O.NEW.KMPX.SV.W.0119.140904T0127Z-140904T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRON COUNTY IN NORTHWEST WISCONSIN...
NORTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 930 PM CDT
* AT 823 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF STRAIGHT LAKE WILDERNESS STATE PARK
TO AMERY TO 5 MILES NORTHEAST OF WILLIAM O BRIEN STATE PARK...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. IN ADDITION... LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN IN POLK COUNTY FROM THESE
STORMS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BARRON...RICE LAKE...TURTLE LAKE...COMSTOCK...CUMBERLAND...
CUMBERLAND AIRPORT...ALMENA...HILLSDALE...RICE LAKE AIRPORT...
CAMERON...PRAIRIE FARM...CANTON...DALLAS...SUMNER...CHETEK...
RIDGELAND AND SAND CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4521 9166 4514 9167 4509 9176 4521 9216
4561 9216 4556 9154 4521 9154
TIME...MOT...LOC 0126Z 281DEG 39KT 4560 9210 4535 9230
4526 9264
HAIL...1.00IN
WIND...70MPH
$$3 follow-up statements
449
WWUS53 KMPX 040146
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT WED SEP 3 2014
WIC005-033-040230-
/O.CON.KMPX.SV.W.0119.000000T0000Z-140904T0230Z/
BARRON WI-DUNN WI-
846 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DUNN
AND BARRON COUNTIES UNTIL 930 PM CDT...
AT 845 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICE LAKE TO BARRON TO 12 MILES SOUTHEAST OF AMERY...
AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE...RICE LAKE AIRPORT...HILLSDALE...PRAIRIE FARM...CAMERON...
CANTON...DALLAS...SUMNER...RIDGELAND...CHETEK AND SAND CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4521 9167 4514 9167 4509 9176 4521 9216
4544 9215 4551 9207 4560 9201 4556 9154
4521 9154
TIME...MOT...LOC 0146Z 281DEG 42KT 4555 9176 4535 9188
4520 9214
HAIL...1.00IN
WIND...70MPH
$$480
WWUS53 KMPX 040212
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
912 PM CDT WED SEP 3 2014
WIC005-033-040230-
/O.CON.KMPX.SV.W.0119.000000T0000Z-140904T0230Z/
BARRON WI-DUNN WI-
912 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DUNN
AND SOUTHEASTERN BARRON COUNTIES UNTIL 930 PM CDT...
AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES EAST OF RICE LAKE TO 15 MILES SOUTHEAST OF
BARRON TO 16 MILES SOUTH OF BARRON...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAND CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4521 9166 4514 9167 4509 9176 4521 9216
4528 9207 4533 9192 4557 9166 4556 9154
4521 9154
TIME...MOT...LOC 0212Z 276DEG 45KT 4551 9139 4531 9151
4517 9176
HAIL...1.00IN
WIND...60MPH
$$044
WWUS53 KMPX 040221
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 PM CDT WED SEP 3 2014
WIC005-033-040230-
/O.CON.KMPX.SV.W.0119.000000T0000Z-140904T0230Z/
BARRON WI-DUNN WI-
921 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN AND SOUTHEASTERN BARRON COUNTIES UNTIL 930 PM CDT...
AT 919 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LADYSMITH TO 15 MILES NORTH OF BLOOMER
TO 8 MILES NORTHWEST OF BLOOMER...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4521 9167 4514 9167 4509 9176 4519 9208
4537 9178 4552 9164 4555 9153 4521 9154
TIME...MOT...LOC 0221Z 276DEG 45KT 4550 9123 4530 9135
4516 9160
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:59 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 3, 5:59 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 559 PM CDT WED SEP 3 2014 .UPDATE...FOR 00Z AVIATION DISCUSSION BELOW && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 359 PM CDT WED SEP 3 2014 COMPLICATED FCST OVER THE NEXT 24 HOURS DUE TO THE WAKE LEFT BEHIND CONVECTION WHICH HAD DEVELOPED EARLIER TDA AND ON THRU THIS AFTN. AS AN UPR LVL SHORTWAVE TROF CONTINUES TO SLOWLY SHIFT EWD ALONG THE INTERNATIONAL BORDER TNGT THRU TMRW...IT WILL SHOVE A LOW PRES CENTER AHEAD OF IT ACRS THE DAKOTAS AND THRU NRN MN. THE WMFNT OF THIS SYSTEM IS CURRENTLY THRU SWRN MN AS TEMPS HAVE HIT THE LWR 80S WITH DEWPOINTS IN THE LWR 70S...WHILE THE REST OF THE WFO MPX CWFA LANGUISHES WITH TEMPS IN THE MID 60S TO LWR 70S AND DEWPOINTS IN THE LWR-MID 60S. WINDS HAVE REMAINED MAINLY SE AHEAD OF THE FRONT OUTSIDE OF CONVECTION...HELPING FEED THE CONVERGENCE IN ADVANCE OF THE WMFNT. THE STRONG FEED OF MOISTURE HAS HELPED AID EFFICIENT PRECIPITATION GENERATION TDA...WITH SOME REPORTS IN EXCESS OF 2 INCHES TDA. VISIBLE SATELLITE IMAGERY IS SHOWING SOME CLEARING OUT IN SWRN MN...WHICH THE THINKING IS THAT IF ENOUGH CLEARING CAN OCCUR TO RELOAD THE ATMOS IN CONJUNCTION WITH AN APPROACHING SHORTWAVE TROUGH ALOFT...AT WHICH TIME ANY CAPPING SHOULD BE BROKEN...THEN ADDITIONAL SHWRS/TSTMS LOOK TO DEVELOP OVER WRN PORTIONS OF THE CWFA THEN SHIFT EWD. MULTIPLE INSTABILITY PARAMETERS STILL INDICATE THAT OVER SWRN PORTIONS OF THE CWFA CONTAINS THE HIGHEST HELICITIES...GREATEST INSTABILITY...AND MODEST LAPSE RATES TO HINT THAT WEAK MIDLVL DISTURBANCES EVIDENT IN WV IMAGERY COMBINED WITH SEVERAL SFC OUTFLOWS WILL COMBINE TO RESTART CONVECTION THIS EVENING. BEST TIMING HAS ACTIVITY STARTING IN W-CENTRAL MN THEN DRIVING ESE THROUGH THE CWFA DURING THE EVENING HRS. ONCE CONVECTION ENDS...THEN SLY WINDS BRINGING IN WARMER AIR AND HIGHER DEWPOINTS WILL BE CONDUCIVE TO LOW STRATUS AND POSSIBLY FOG DEVELOPMENT OVERNIGHT...MAINLY DURING THE WARM SECTOR PORTION OF THIS LOW PRES SYSTEM. GOING INTO THU...THE CDFNT WILL SLOWLY MARCH ACRS MN AS THE DAY PROGRESSES. THIS WILL LEAD TO SOME ISOLD- SCATTERED SHWRS/TSTMS DURING THE DAY WITH THE STRONGEST OF SAID STORMS TO OCCUR IN THE MORNING. OVERALL TIMING WITH LACK OF INSOLATION SHOULD LIMIT STORM STRENGTH BUT DEPENDING ON WHERE ANY LOW LEVEL JETTING CAN BE ESTABLISHED WOULD ALLOW FOR ADDITIONAL STRONG TO SEVERE STORMS EARLY ON THURSDAY. WITH THE PROGRESSION OF THE CDFNT...WINDS WILL SHIFT FROM S TO W...DEWPOINTS WILL DROP OFF AND SKIES WILL STEADILY CLEAR OUT...HELPING END THE PRECIPITATION FROM W TO E. AS FOR TEMPERATURES...TEMPS LOOK TO CONTINUE RISING THRU LATE THIS AFTN INTO THE EARLY EVE WITH THE PROGRESSION OF THE WMFNT. WHERE TEMPS HAVE HIT THEIR HIGHS THIS AFTN...THOSE LOCATIONS WILL NOT DROP OFF MUCH TO THE OVERNIGHT LOWS. WHERE TEMPS ARE STILL RISING...THOSE LOCATIONS WILL REMAIN FAIRLY STEADY GOING INTO THE OVERNIGHT HOURS. MOST LOCATIONS WILL SETTLE OUT IN THE UPR 60S TO LWR 70S. AHEAD OF THE CDFNT TMRW...TEMPS WILL SOAR INTO MID-UPR 80S IN WRN WI WITH A LARGE RANGE OF MID 70S TO MID 80S IN MN. WITH THE DEWPOINTS STILL IN THE 70S IN WRN WI...HEAT INDEX VALUES WILL HIT THE LOW-MID 90S IN FAR ERN MN INTO WRN WI. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 359 PM CDT WED SEP 3 2014 LONG TERM PERIOD STARTS WITH THE SAME PROBLEM THE SHORT TERM PERIOD ENDS WITH...WHEN WILL THE STRONG CAP BE BROKEN AHEAD OF THE COLD FRONT MOVING ACROSS THE AREA. BY 7 PM THURSDAY /START OF THE LONG TERM/...THE COLD FRONT WILL ALREADY BE NEAR A ROCHESTER TO LADYSMITH LINE...SO THE WINDOW OF OPPORTUNITY FOR PRECIP THURSDAY EVENING WILL BE NARROW. THE HIRES CAMS...ALONG WITH THE ECMWF SHOW ACTIVITY ALONG THE FRONT DEVELOPING WHEN SAID FRONT IS EAST OF THE MPX CWA. HOWEVER...THE 12Z NAM HAD A SLIGHTLY SLOWER FRONTAL PROGRESSION...ALLOWING FOR IT TO DEVELOP ACTIVITY EAST OF AN ALBERT LEA TO RICE LAKE LINE. AS A RESULT...MAINTAINED SOME CHANCE POPS BETWEEN 00Z AND 6Z FRIDAY IN THE FAR ERN CWA...THOUGH THE GREATEST THREAT FOR CONVECTION STILL LOOKS TO BE EAST OF THE MPX AREA. WHEREVER STORMS FORM...THE DEGREE OF INSTABILITY WOULD SUGGEST WE WILL STILL HAVE A SEVERE THREAT WITH WHATEVER DEVELOPS. STILL LOOKS LIKE WE GET A GOOD PUSH OF COOL/DRY AIR BEHIND THE FRONT...WITH HIGHS BY FRIDAY ONLY TOPPING IN THE 60S AS H85 TEMPS CRASH FROM ABOUT 20C ON THURSDAY /IN WRN WI/ TO BETWEEN 5C AND 10C FRIDAY. THE HIGH PRESSURE RESPONSIBLE FOR THIS COOLER AIR WILL WANDER INTO THE MID MS VALLEY ON SATURDAY...WITH WEST WINDS AND WEAK WAA SETTING UP DURING THE DAY ON SATURDAY...WHICH WILL ALLOW HIGHS BY SUNDAY TO BE ABOUT 10 DEGREES WARMER THAN WHAT WE WILL SEE FRIDAY. WE STILL LOOK TO TURN MORE ACTIVE FOR THE FIRST HALF OF NEXT WEEK AS A DEEP TROUGH DIGS ACROSS SRN CANADA...WHICH WILL SEND ANOTHER POWERFUL FALL FRONT ACROSS THE UPPER MS VALLEY ON WEDNESDAY. WAA WILL START OUT IN WRN MN SUNDAY NIGHT...WHICH IS WHEN POPS START TO APPEAR. WE WILL REMAIN IN A MOIST SRLY FLOW MONDAY/TUESDAY...WITH CHANCES FOR WAA PRECIP CONTINUING...UNTIL POTENTIAL COLD FRONT PRECIP WORKS THROUGH TUESDAY NIGHT INTO WEDNESDAY. SEVERE THREAT OVER THESE DAYS DOES NOT LOOK OVERLY IMPRESSIVE...AS THE FRONT MOVING THROUGH THURSDAY NIGHT WILL GET DRIVEN CLEAR DOWN TO THE GULF COAST OVER THE WEEKEND. AS A RESULT...WE DO NOT LOOK TO HAVE ENOUGH TIME TO GET GULF MOISTURE BACK UP TO MN BEFORE THE COLD FRONT CLEARS...WITH THE GREATEST INSTABILITY REMAINING TO OUR SOUTH. THROUGH THE WHOLE PERIOD...STILL HAVE MAINLY CHANCE POPS AS THERE IS ENOUGH SPREAD IN TIMING/LOCATION OF PRECIP IN THE MEDIUM RANGE MODELS TO INSERT ENOUGH UNCERTAINTY INTO THE FORECAST TO KEEP THE POPS IN THE CHANCE CATEGORY. BEHIND THIS COLD FRONT...THE GFS AND ECMWF SHOW A TRULY FALL AIRMASS MOVING INTO THE AREA FOR THE MIDDLE OF NEXT WEEK...WITH H85 TEMPS FALLING BELOW ZERO C IN THE WAKE OF THIS SYSTEM. BY THURSDAY OF NEXT WEEK...THE ECMWF ONLY HAS HIGH IN THE 50S WITH STRONG WNW WINDS...A SIGN THE SEASONS ARE ABOUT TO START CHANGING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 559 PM CDT WED SEP 3 2014 SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL MN AND WEST CENTRAL WI SITES THIS EVENING...PRIMARILY KSTC/KMSP/KRNH/KEAU. HEAVY RAINFALL AND MVFR CONDITIONS WILL ACCOMPANY THE ACTIVITY. WIDESPREAD MVFR CIGS/VSBYS WILL DEVELOP THIS EVENING...WITH DEGRADATION TO IFR CIGS AFTER SUNSET. IFR CONDITIONS LINGER THURSDAY MORNING...WITH IMPROVEMENT TO VFR DURING THE AFTERNOON AS THE COLD FRONT ARRIVES. THE FRONT WILL ALSO BRING ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY AFTERNOON/EVE...ALONG WITH A SHIFT TO GUSTY WEST/NORTHWEST WINDS. KMSP... SCATTERED SHOWERS WILL AFFECT KMSP FOR THE FIRST SEVERAL HOURS OF THE TAF PERIOD...WITH THE WINDOW FOR TS MAINLY BETWEEN 01Z AND 05Z. AFTER THAT...CIGS DECLINE TO AOB 1000FT FOR THE OVERNIGHT HOURS...WITH MVFR BR EXPECTED AS WELL. MVFR CIGS PREVAIL THURSDAY MORNING...WITH IMPROVEMENT TO VFR LIKELY NOT OCCURING UNTIL AFTER 18Z. SOUTH/SOUTHEAST WINDS TONIGHT VEER TO SOUTHWEST FOR THURSDAY MORNING...THEN TO THE NORTHWEST AROUND 00Z FRIDAY AS A COLD FRONT ARRIVES. SHRA/TS MAY ACCOMPANY THIS FRONT AROUND/AFTER 21Z THURSDAY. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 10G15 KTS. SAT...VFR. WINDS W 5-10 KTS. SUN...VFR. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...MPG AVIATION...LS
Hazardous weather outlook, Sep 3, 1:23 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 123 PM CDT WED SEP 3 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 123 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY LATER THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO SEVERE...WITH SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OR ISOLATED TORNADOES. IN ADDITION...SOME STORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE ISOLATED FLOODING AND SOME RISES ON MAINSTEM RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN LATE THURSDAY IN EASTERN MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Sep 3, 6:50 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN LAW ENFORCEMENT
LAGRE UPROOTED TREE DESTROYED A GARAGE. ANOTHER GARAGE
SUSTAINDED TREE DAMAGE AS WELL.
&&
SPDSpecial weather statement, Sep 3, 6:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT WED SEP 3 2014
MNZ044-045-052-040045-
ISANTI-KANABEC-MILLE LACS-
654 PM CDT WED SEP 3 2014
...THUNDERSTORMS MOVING OVER ISANTI...KANABEC AND MILLE LACS
COUNTIES THROUGH 745 PM CDT...
AT 651 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTH OF MILACA...OR 18 MILES SOUTH OF ONAMIA.
THIS STORM WAS MOVING EAST AT 45 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILACA.
BOCK.
OGILVIE.
LEWIS LAKE.
BRUNSWICK.
BRAHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4589 9314 4568 9314 4567 9314 4573 9376
4591 9374
TIME...MOT...LOC 2354Z 274DEG 40KT 4581 9361Special weather statement, Sep 3, 7:22 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT WED SEP 3 2014
MNZ052-053-061-WIZ014-040115-
ANOKA-CHISAGO-ISANTI-POLK-
722 PM CDT WED SEP 3 2014
...THUNDERSTORMS MOVING OVER NORTHERN ANOKA...CHISAGO...ISANTI AND
POLK COUNTIES THROUGH 815 PM CDT...
AT 720 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CAMBRIDGE
TO 7 MILES NORTH OF ELK RIVER. THESE STORMS WERE MOVING EAST AT 30
MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STANCHFIELD.
GRANDY.
CAMBRIDGE.
BODUM.
RUSH CITY.
RUSH CITY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4565 9287 4565 9274 4553 9274 4536 9297
4538 9351 4554 9352 4570 9336 4567 9315
4573 9314 4573 9285
TIME...MOT...LOC 0022Z 273DEG 26KT 4567 9318 4542 9349Local storm report, Sep 3, 7:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL HECTOR 44.74N 94.71W
09/03/2014 M2.00 INCH RENVILLE MN MESONET
PEA SIZED UP TO 2 INCH LONG ELIPTICAL.
0853 AM HAIL 7 NNW HECTOR 44.83N 94.77W
09/03/2014 E0.88 INCH RENVILLE MN TRAINED SPOTTER
0900 AM HEAVY RAIN HUTCHINSON 44.89N 94.37W
09/03/2014 E0.00 INCH MCLEOD MN PUBLIC
STREET FLOODING REPORTED VIA TWITTER PICTURE.
0900 AM HEAVY RAIN 3 SW PRINSBURG 44.90N 95.23W
09/03/2014 M2.21 INCH KANDIYOHI MN MESONET
THREE HOUR TOTAL
0915 AM HAIL 5 NE BUFFALO LAKE 44.79N 94.55W
09/03/2014 M0.75 INCH RENVILLE MN COCORAHS
0915 AM HAIL 4 NNW STEWART 44.78N 94.52W
09/03/2014 E0.50 INCH RENVILLE MN TRAINED SPOTTER
ONE TO TWO INCHES DEEP PILES...STILL THERE AN HOUR LATER
MINOR CROP DAMAGE NOTED IN NEARBY CORN FIELDS.
0920 AM HAIL 6 NNE STEWART 44.81N 94.44W
09/03/2014 E0.50 INCH MCLEOD MN TRAINED SPOTTER
DIME SIZED HAIL REPORTED BY TRAINED SPOTTER. TIME
ESTIMATED BASED ON RADAR.
0930 AM HAIL 1 S LAKESIDE 44.81N 94.56W
09/03/2014 M1.00 INCH RENVILLE MN PUBLIC
0957 AM HEAVY RAIN 1 WNW STEWART 44.73N 94.51W
09/03/2014 E2.00 INCH RENVILLE MN TRAINED SPOTTER
THREE HOUR TOTAL
1055 AM HAIL 2 W COKATO 45.08N 94.23W
09/03/2014 M0.75 INCH WRIGHT MN AMATEUR RADIO
1115 AM HAIL 3 NNW WAVERLY 45.11N 93.99W
09/03/2014 M1.25 INCH WRIGHT MN PUBLIC
TWO TO THREE INCHES DEEP...DESTROYED A 25 ACRE APPLE
ORCHARD.
1210 PM HAIL 7 S MORRIS 45.49N 95.91W
09/03/2014 E0.50 INCH STEVENS MN 911 CALL CENTER
1217 PM HAIL 1 S GLENWOOD 45.64N 95.38W
09/03/2014 E1.00 INCH POPE MN TRAINED SPOTTER
1 INCH HAIL REPORTED ALONG ROUTE 104.
1244 PM HEAVY RAIN ST AUGUSTA 45.44N 94.19W
09/03/2014 E2.20 INCH STEARNS MN PUBLIC
FELL IN TWO HOURS.
1250 PM HAIL 4 N HANCOCK 45.56N 95.79W
09/03/2014 M1.00 INCH STEVENS MN PUBLIC
FELL FOR FOUR MINUTES.
1253 PM HEAVY RAIN ST CLOUD AIRPORT 45.54N 94.05W
09/03/2014 M2.70 INCH SHERBURNE MN ASOS
ONE HOUR TOTAL...AWPAG RAIN GAUGE. 0.90 IN SIX MINUTES.
0101 PM HAIL MORRIS 45.59N 95.91W
09/03/2014 M0.75 INCH STEVENS MN LAW ENFORCEMENT
0113 PM HEAVY RAIN 1 W STARBUCK 45.61N 95.55W
09/03/2014 E0.00 INCH POPE MN PUBLIC
STREET FLOODING IN STARBUCK.
0113 PM HAIL 1 W STARBUCK 45.61N 95.55W
09/03/2014 M0.50 INCH POPE MN PUBLIC
0145 PM FLOOD GLENWOOD 45.65N 95.38W
09/03/2014 POPE MN LAW ENFORCEMENT
FLOODED ROADS IN THE CITY WITH OVER A FOOT OF WATER
COVEING SOME ROADS, ESPECIALLY IMPACTING THE AREA NEAR
THE FAIRGROUNDS.
0300 PM HAIL 1 E SWANVILLE 45.92N 94.62W
09/03/2014 M1.00 INCH MORRISON MN TRAINED SPOTTER
GROUND WHITE. HAILED FIVE MINUTES.
0330 PM HAIL 2 NW PIERZ 46.00N 94.13W
09/03/2014 M1.00 INCH MORRISON MN LAW ENFORCEMENT
REPORTED BY DEPUTY SHERIFF.
0332 PM HAIL PIERZ 45.98N 94.10W
09/03/2014 M1.00 INCH MORRISON MN PUBLIC
0405 PM HAIL 11 S ONAMIA 45.91N 93.67W
09/03/2014 M2.50 INCH MILLE LACS MN LAW ENFORCEMENT
AT HIGHWAY 169 AND 250TH ST
0410 PM HAIL 3 SSE ONAMIA 46.03N 93.64W
09/03/2014 M1.00 INCH MILLE LACS MN PUBLIC
GROUND WHITE.
0441 PM HEAVY RAIN LITTLE FALLS 45.98N 94.36W
09/03/2014 M2.15 INCH MORRISON MN CO-OP OBSERVER
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN LAW ENFORCEMENT
LAGRE UPROOTED TREE DESTROYED A GARAGE. ANOTHER GARAGE
SUSTAINDED TREE DAMAGE AS WELL.
0537 PM HAIL 3 SSW MORA 45.83N 93.31W
09/03/2014 M0.75 INCH KANABEC MN TRAINED SPOTTER
0610 PM FLASH FLOOD LITTLE FALLS 45.98N 94.36W
09/03/2014 MORRISON MN CO-OP OBSERVER
MANY STREETS IN TOWN ARE FLOODED.
&&
SPDLocal storm report, Sep 3, 7:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HEAVY RAIN ONAMIA 46.07N 93.67W
09/03/2014 M3.55 INCH MILLE LACS MN CO-OP OBSERVER
&&
SPDSpecial weather statement, Sep 3, 8:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT WED SEP 3 2014
WIZ016-040200-
RUSK-
820 PM CDT WED SEP 3 2014
...THUNDERSTORM MOVING OVER FAR NORTHERN RUSK COUNTY THROUGH 900 PM
CDT...
AT 818 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES EAST OF EDGEWATER. THIS STORM WAS MOVING EAST
AT 40 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
LAT...LON 4554 9069 4564 9146 4565 9145 4565 9068
4563 9067 4555 9067
TIME...MOT...LOC 0121Z 274DEG 35KT 4568 9122The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:04 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 41 min |
| Sep 3, 8:20 PM CDT | Special Weather Statement | MPX | Rusk | 40 min |
| Sep 3, 9:05 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 55 min |
| Sep 3, 9:37 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 56 min |
| Sep 3, 9:43 PM CDT | Special Weather Statement | MPX | Dunn | 62 min |
| Sep 3, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce | 31 min |
| Sep 4, 8:29 AM CDT | Special Weather Statement | MPX | Barron, Polk | 46 min |
| Sep 4, 9:14 AM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| Sep 4, 9:18 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 42 min |
| Sep 4, 1:45 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Saint Croix | 45 min |
| Sep 4, 2:33 PM CDT | Special Weather Statement | MPX | Chippewa | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.